Alert archive / Mississippi / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 145, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jun 29, 2004, 9:46 AM CDT for Jackson County, Mississippi. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2004, 9:46 AM CDT (14:46 UTC)
- Expired
- Jun 29, 2004, 10:45 AM CDT
- In force
- 59 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Jackson County, MS
The radar
The Mobile radar (KMOB), 54 km from the middle of the area, began a volume at 14:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 2.8 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1624 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 807 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
136 WUUS54 KLIX 291446 SVRNEW MSC059-291545- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 944 AM CDT TUE JUN 29 2004 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JACKSON COUNTY IN SOUTHERN MISSISSIPPI THIS INCLUDES THE CITIES OF...PASCAGOULA...MOSS POINT * UNTIL 1045 AM CDT * AT 943 AM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM ABOUT 8 MILES SOUTH OF PASCAGOULA...MOVING NORTHEAST AT 11 MPH. EXPECT DAMAGING WINDS OF 40 TO 50 MPH...FREQUEST LIGHTNING AND HEAVY RAINFALL AMOUNTS OF 1 TO 2 INCHES WITHIN A 30 MINUTE PERIOD. THIS IS A DANGEROUS STORM...STAY INDOORS AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 3025 8871 3014 8859 3037 8841 3048 8850 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 4:10 AM CDT, 5 hours 36 minutes earlier.
Area forecast discussion, Jun 29, 4:10 AM CDT, 5 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 410 AM CDT TUE JUN 29 2004 .DISCUSSION... PERSISTENT WEAK SURFACE BOUNDARY THAT HAD BEEN AROUND THE I-20 CORRIDOR THE PAST COUPLE OF DAYS HAS NOW RETREATED NORTHWARD TO AROUND THE I-30 CORRIDOR. THIS SHOULD ALLOW FOR SOME RELAXATION ON MOISTURE BUILDUP ACROSS OUR AREA ALONG WITH SOME SUBTLE RIDGING IN THE MID-LEVELS NEAR THE COAST. SURFACE DEWPOINTS ALSO BEING INFLUENCED BY DRAINAGE WITH SOME MID 60S DEWPOINTS MOVING INTO SOUTH MISSISSIPPI AND THE UPPER FLORIDA PARISHES. RADAR RETURNS LOOK MORE NORMAL AND TYPICAL OF NOCTURNAL LAND BREEZE. P.W. VALUES HAVE SETTLED INTO THE 1.6 - 1.7 RANGE SO IT APPEARS THAT A TREND TOWARDS NEAR NORMAL POPS MAY BE ON FINALLY. DESPITE THIS...AN UPPER LEVEL TROUGH REMAINS IN PLACE AND YIELDING A SLIGHTLY MORE UNSTABLE SOUNDING THAN NORMAL...SO WILL INDICATE A 60 PERCENT POP FOR THE NORTHERN HALF AND 50 PERCENT SOUTHERN HALF. WILL MAINTAIN 20-30 PERCENT FOR THE EVENING HOURS AND PERSISTENCE ON WED AND WED NIGHT. TEMPERATURES WILL ALSO BE INDICATED PERSISTENCE AND CLOSE TO GFS. && .LOCAL APPLICATIONS... PRECIPITATION CALCULATOR HAS BEEN HANDLING PAST SEVERAL DAYS QUITE WELL AS FAR AS CONVECTIVE INTEGRITY. RAN AGAIN THIS MORNING BASED ON GFS MODEL SOUNDING CENTERED AT KMCB VALID 18Z TUESDAY (H+18). 343K LIFTED FROM 900 MB POP 31%...DP 95 MB...PCPN 2.38...POTL PCPN 4.92 <74F...FMAP 0.82...RICKS INDEX 102...PROB SVR 0%...GUSTS 32-42 KT...HAIL 0.25 (PEA)...TOR RISK...NIL. 343K LIFTED FROM 850 MB...POP 81%...PROB SVR 1%...REST SAME. FORECASTED POP (AVG 900/850 = 56%) THIS IS IN LINE WITH GUIDANCE. BOTTOM LINE IS LESS SEVERE LOOKING THAN PAST DAYS AS 500 MB TEMPS WARM TO -7C (UP FROM -11C MONDAY MORNING). HAIL-VIL OUTPUT...SOUNDING VIL 61 (LIQUID)...AR METHOD 63...PEA 63...MARBLE 67...PENNY 69...NICKEL 70...QUARTER 71...HALF DOLLAR 73. THESE VALUES ARE UP CONSIDERABLY FROM THE LOWER 50S VERIFIED HAIL-VIL VALUES OF MONDAY. && PRELIMINARY POINT NUMBERS... MCB 89 67 88 68 / 60 30 60 30 BTR 89 71 88 71 / 60 30 60 30 MSY 89 75 89 75 / 50 20 50 20 GPT 88 74 88 74 / 50 20 50 20 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. MS...NONE. COASTAL WATERS...NONE. && 24
Hazardous weather outlook, Jun 29, 5:58 AM CDT, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 558 AM CDT TUE JUN 29 2004 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-291058- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST. BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST. CHARLES-ST. HELENA- ST. JAMES-ST. JOHN THE BAPTIST-ST. TAMMANY-TANGIPAHOA- UPPER JEFFERSON-UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST. BERNARD- UPPER TERREBONNE-WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA- WILKINSON- 558 AM CDT TUE JUN 29 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT .THUNDERSTORMS... SCATTERED THUNDERSTORMS WILL ONCE AGAIN DEVELOP OVER INLAND AREAS BY LATE MORNING AND BECOME NUMEROUS THROUGHOUT THE AFTERNOON HOURS BEFORE DIMINISHING IN COVERAGE IN THE EVENING. SEVERE THUNDERSTORMS ARE NOT EXPECTED TO BE AS NUMEROUS AS THE PAST SEVERAL DAYS BUT ONE OR TWO STORMS MAY PULSE BRIEFLY TO SEVERE LEVELS BY MID-AFTERNOON. STORMS TODAY WILL BE CAPABLE OF FREQUENT LIGHTNING...WIND GUSTS OF 35 TO 45 MPH...PEA SIZED HAIL AND BRIEF HEAVY RAIN AS THEY MOVE GENERALLY TO THE NORTH AT 15 MPH. WATERSPOUTS WILL BE LIKELY IN THE NEAR COASTAL WATERS ON INLAND LAKES MAINLY THIS MORNING. .RIVER FLOODING... THE LOWER PEARL RIVER...THE TCHEFUNTA RIVER AND THE LOWER ATCHAFALAYA RIVER REMAIN IN FLOOD. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED THUNDERSTORMS ARE EXPECTED EACH AFTERNOON. ORGANIZED SEVERE THUNDERSTORM DEVELOPMENT IS NOT LIKELY...HOWEVER ONE OR TWO STORMS MAY BRIEFLY APPROACH SEVERE LEVELS EACH AFTERNOON. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME. 24
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 11:16 AM CDT | Severe Thunderstorm Warning | LIX | Jackson | 44 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.